Alert archive / Michigan / River Flood Advisories in 2017
River Flood Advisory 2, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood advisory at Apr 10, 2017, 10:28 AM CDT for Dickinson County, Menominee County, Michigan; Florence County, Marinette County, Wisconsin. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2017, 10:28 AM CDT (15:28 UTC)
- Expired
- Apr 14, 2017, 2:42 AM CDT
- In force
- 4 days
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
Counties Dickinson County, MI, Menominee County, MI, Florence County, WI, Marinette County, WI
The radar
The Marquette radar (KMQT), 89 km from the middle of the area, began a volume at 15:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Menominee River below Kingsford (KFDM4).
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
552 WGUS83 KGRB 101528 FLSGRB FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1028 AM CDT MON APR 10 2017 MIC043-109-WIC037-075-110317- /O.NEW.KGRB.FL.Y.0002.170410T1528Z-170412T0316Z/ /BGQW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1028 AM CDT MON APR 10 2017 The National Weather Service in Green Bay has issued a * Flood Advisory for The Memoninee River near Big Quinnesec Falls Dam * At 9:30 AM Monday The flow was 4829 cfs and increasing. * At 5000 feet...While flooding is not expected...rivers flows are high or expected to increase. Recreational interests should monitor the river. Property owners adjacent to the river should consider protecting shoreline equipment including docks piers and boats. && LAT...LON 4588 8811 4579 8790 4572 8790 4579 8819 $$
2 follow-up statements
453 WGUS83 KGRB 121947 FLSGRB FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 247 PM CDT WED APR 12 2017 MIC043-WIC037-075-130747- /O.NEW.KGRB.FL.Y.0002.170412T1947Z-170414T0742Z/ /KFDM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 247 PM CDT WED APR 12 2017 The National Weather Service in Green Bay has issued a * Flood Advisory for The Menominee River near Kingsford * At 2:30 PM Wednesday The flow was 8326 cfs. * At 8000 feet...Flows at this rate downstream from the Kingsford dam may impact some shoreline structures. $$ MIC043-109-WIC037-075-130747- /O.NEW.KGRB.FL.Y.0003.170412T1947Z-170414T0742Z/ /BGQW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 247 PM CDT WED APR 12 2017 The National Weather Service in Green Bay has issued a * Flood Advisory for The Memoninee River near Big Quinnesec Falls Dam * At 2:30 PM Wednesday The flow was 9040 cfs. * At 5000 feet...While flooding is not expected...rivers flows are high or expected to increase. Recreational interests should monitor the river. Property owners adjacent to the river should consider protecting shoreline equipment including docks piers and boats. && LAT...LON 4583 8811 4581 8806 4576 8806 4581 8817 LAT...LON 4588 8811 4579 8790 4572 8790 4579 8819 $$
529 WGUS83 KGRB 122016 FLSGRB FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 316 PM CDT WED APR 12 2017 MIC043-WIC037-075-130816- /O.CON.KGRB.FL.Y.0002.000000T0000Z-170414T0742Z/ /KFDM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 316 PM CDT WED APR 12 2017 The Flood Advisory continues for The Menominee River near Kingsford * At 2:30 PM Wednesday The flow was 8326 cfs. * At 8000 feet...Flows at this rate downstream from the Kingsford dam may impact some shoreline structures. && LAT...LON 4583 8811 4581 8806 4576 8806 4581 8817 $$ MIC043-109-WIC037-075-130815- /O.CON.KGRB.FL.Y.0003.000000T0000Z-170414T0742Z/ /BGQW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 316 PM CDT WED APR 12 2017 The Flood Advisory continues for The Memoninee River near Big Quinnesec Falls Dam * At 2:30 PM Wednesday The flow was 9040 cfs. * At 5000 feet...While flooding is not expected...rivers flows are high or expected to increase. Recreational interests should monitor the river. Property owners adjacent to the river should consider protecting shoreline equipment including docks piers and boats. && LAT...LON 4588 8811 4579 8790 4572 8790 4579 8819 $$
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood advisory went out at Apr 10, 6:47 AM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Apr 10, 6:47 AM CDT, 3 hours 41 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 647 AM CDT Mon Apr 10 2017 Updated aviation portion for 12Z TAF issuance .SHORT TERM...Today...Tonight...and Tuesday Issued at 456 AM CDT Mon Apr 10 2017 Showers and thunderstorms have waned across the region, despite the presence of a surface low moving along a frontal boundary stretched across central and east central WI, and some lingering instability. Short-wave energy is still noted upstream over MN/IA, and scattered showers and storms will redevelop as that arrives this morning. Several models suggest that one wave will move through southeast WI later this afternoon, with some more robust convection perhaps clipping our far southeast counties. Otherwise, the best precipitation chances should reside over northern WI, where periodic frontogenetic forcing is anticipated through the day. Morning highs are expected, with falling temperatures through the afternoon. Temperatures will cool enough for a mix of rain and snow over the far north later this afternoon. The remnants of the SD/NE upper low will move through the forecast area tonight and early Tuesday, with the main deformation zone forcing passing through northern WI. Precipitation type will be interesting, as low-level temps and thicknesses support mixed pcpn or snow over about the northern half of the forecast area overnight. Parts of the far north could see 1 to 3 inches of snow, with the greatest accums in northern Vilas county. Although models offer different scenarios, there is some indication that mid-level moisture will get stripped out late tonight into Tuesday morning, leading to the potential for some freezing rain, and local ice accums of a tenth of an inch or less. Will let the day crew assess whether the threat is high enough for an advisory. Precipitation will pull out of the region Tuesday morning, with partial clearing occurring in our western counties in the afternoon. .LONG TERM...Tuesday Night Through Sunday Issued at 456 AM CDT Mon Apr 10 2017 A couple periods of precipitation are expected during the extended period. The first will arrive late Wednesday or Wednesday night, then exit on Thursday. Forcing will be provided by a short-wave trof, upper jet energy and some WAA/isentropic lift. The atmosphere should be warm enough for all rain. A frontal system will move through the region sometime during the Friday to Saturday period. This system will have some instability to work with, so thunderstorms are possible. Temperatures will be a little above normal through most of the period, with the warmest day likely occurring on Saturday, when high should rise into the 60s. && .AVIATION...for 12Z TAF Issuance Issued at 640 AM CDT Mon Apr 10 2017 Scattered thunderstorms will continue across central, northeast and east central WI this morning, and another period of storms may impact east central WI during the late afternoon and early evening. Otherwise an upper level low will arrive tonight to generate more widespread precipitation, especially across northern WI. Precipitation type will change from rain to snow across northern WI during the late afternoon and evening, then possibly to freezing rain overnight. Flight conditions will deteriorate to IFR at most locations. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kieckbusch LONG TERM......Kieckbusch AVIATION.......Kieckbusch
Hazardous weather outlook, Apr 10, 5:15 AM CDT, 5 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 515 AM CDT Mon Apr 10 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111015- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 515 AM CDT Mon Apr 10 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Scattered thunderstorms are expected across parts of central, northeast and east central Wisconsin today. A few stronger storms could produce hail, gusty winds and brief heavy rainfall. Snow and freezing rain may result in hazardous travel conditions over parts of north central and far northeast Wisconsin tonight into Tuesday morning. Snow accumulations of 1 to 3 inches are possible across Vilas county, and minor ice accumulations may occur north of a line from Merrill to Antigo to Crivitz. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms are possible Friday night into Saturday, but it is too early to determine if severe weather will occur. .SPOTTER INFORMATION STATEMENT... Formal spotter activation should not be needed today or tonight, but spotters are requested to report any hail or gusty winds with storms today, and any snow or ice accumulations tonight into Tuesday morning. LMZ521-522-541>543-111015- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 515 AM CDT Mon Apr 10 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight There is a chance of thunderstorms today. A few strong storms could produce hail and gusty winds. Gusty north to northeast winds will develop this afternoon and evening, and high waves will continue on Lake Michigan, so small craft advisories have been issued. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Gusty south winds may result in conditions hazardous to small craft Friday night into Saturday. There will also be a threat of thunderstorm during this period. Gusty north to northeast winds may pose a threat to mariners with small craft Sunday and Sunday night. Kieckbusch
In the hours before
Special weather statement, Apr 10, 7:33 AM CDT, 2 hours 55 minutes before
Special Weather Statement
National Weather Service GREEN BAY WI
733 AM CDT MON APR 10 2017
WIZ018-019-030-035-036-101300-
Langlade WI-Marathon WI-Wood WI-Portage WI-Lincoln WI-
733 AM CDT MON APR 10 2017
...THUNDERSTORMS WITH GUSTY WINDS MOVING OVER CENTRAL WISCONSIN...
At 730 AM CDT, Doppler radar was tracking a cluster of thunderstorms
over Wood county and western Marathon county. Movement was northeast
at 40 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Wisconsin Rapids, Marshfield, Rib Mountain, Mosinee, Abbotsford,
Spencer and Randolph.
LAT...LON 4493 9032 4527 8923 4447 8925 4425 8997
4425 9014 4465 9032
TIME...MOT...LOC 1230Z 229DEG 44KT 4481 9026 4435 9001
TDHLocal storm report, Apr 10, 8:22 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
822 AM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM HEAVY RAIN MARSHFIELD 44.66N 90.16W
04/10/2017 E0.50 INCH WOOD WI PUBLIC
STILL SOME LIGHT TO MODERATE RAIN AT TIME OF REPORT.
&&
KLBLocal storm report, Apr 10, 8:27 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
827 AM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 AM HAIL 2 W STEVENS POINT 44.51N 89.60W
04/10/2017 E0.25 INCH PORTAGE WI LAW ENFORCEMENT
&&
THSpecial weather statement, Apr 10, 8:38 AM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service GREEN BAY WI
838 AM CDT MON APR 10 2017
WIZ019>021-030-031-036>038-045-048-101415-
Waupaca WI-Shawano WI-Langlade WI-Outagamie WI-Winnebago WI-
Northern Oconto County WI-Marathon WI-Waushara WI-Portage WI-
Menominee WI-
838 AM CDT MON APR 10 2017
...THUNDERSTORMS WITH SMALL HAIL MOVING OVER CENTRAL WISCONSIN...
At 833 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southeast of Merrill to 6 miles
southwest of Hartman Creek State Park. Movement was east at 35 mph.
Up to one half inch hail and winds gusts to 40 mph will be possible
with a few of these storms. At 833 am CDT, the strongest storm was
over central Portage county moving into Waupaca county.
Locations impacted include...
Appleton, Wausau, Shawano, Antigo, Waupaca, Weston, New London,
Clintonville, Randolph and Black Creek.
LAT...LON 4512 8963 4512 8943 4518 8942 4532 8862
4425 8838 4411 8940
TIME...MOT...LOC 1333Z 259DEG 29KT 4509 8950 4426 8930
TDHLocal storm report, Apr 10, 9:28 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
928 AM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 AM HAIL MOUNTAIN 45.18N 88.48W
04/10/2017 M0.50 INCH OCONTO WI TRAINED SPOTTER
&&
THSpecial weather statement, Apr 10, 9:31 AM CDT, 57 minutes before
Special Weather Statement National Weather Service GREEN BAY WI 931 AM CDT MON APR 10 2017 WIZ011-013-019>021-073-101500- Southern Marinette County WI-Langlade WI-Northern Oconto County WI- Menominee WI-Forest WI-Northern Marinette County WI- 931 AM CDT MON APR 10 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FOREST...CENTRAL MARINETTE...NORTHEASTERN MENOMINEE...NORTHERN OCONTO AND SOUTHEASTERN LANGLADE COUNTIES UNTIL 1000 AM CDT... At 931 AM CDT, trained weather spotters reported a strong thunderstorm near Mountain, or 32 miles north of Shawano, moving northeast at 35 mph. Dime size hail will be possible with this storm. Locations impacted include... Mountain, White Lake, Carter, Langlade, Wabeno, Townsend, Lakewood, Amberg, Athelstane and Silver Cliff. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4550 8797 4505 8845 4512 8884 4566 8861 TIME...MOT...LOC 1431Z 210DEG 37KT 4523 8843 KLB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 10:17 AM CDT | River Flood Advisory | GRB | Dickinson, Menominee | 36 hr |
| Apr 9, 7:13 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest | 62 min |
| Apr 9, 8:14 PM CDT | Severe Thunderstorm Warning | GRB | Florence | 17 min |
| Apr 9, 9:17 PM CDT | Special Weather Statement | GRB | Florence | 58 min |
| Apr 9, 10:32 PM CDT | Special Weather Statement | GRB | Vilas | 88 min |
| Apr 9, 10:56 PM CDT | Special Weather Statement | GRB | Vilas | 79 min |
| Apr 9, 11:25 PM CDT | Severe Thunderstorm Warning | GRB | Vilas | 50 min |
| Apr 9, 11:35 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Oneida | 55 min |
| Apr 10, 12:06 AM CDT | Severe Thunderstorm Warning | GRB | Forest, Vilas | 39 min |
| Apr 10, 12:12 AM CDT | Severe Thunderstorm Warning | GRB | Marathon | 48 min |
| Apr 10, 12:23 AM CDT | Severe Thunderstorm Warning | GRB | Oneida | 37 min |
| Apr 10, 12:27 AM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 63 min |
| Apr 10, 12:54 AM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest | 46 min |
| Apr 10, 12:59 AM CDT | Severe Thunderstorm Warning | GRB | Marathon | 31 min |
| Apr 10, 1:11 AM CDT | Severe Thunderstorm Warning | GRB | Langlade, Oneida | 33 min |
| Apr 10, 1:23 AM CDT | Severe Thunderstorm Warning | GRB | Marathon, Menominee, Shawano | 25 min |
| Apr 10, 1:51 AM CDT | Special Weather Statement | GRB | Portage | 39 min |
| Apr 10, 4:20 AM CDT | Small Craft Advisory | GRB | 24 hr | |
| Apr 10, 6:03 AM CDT | Special Marine Warning | GRB | 57 min | |
| Apr 10, 6:32 AM CDT | Special Weather Statement | GRB | Kewaunee | 43 min |
| Apr 10, 6:50 AM CDT | Severe Thunderstorm Warning | GRB | Kewaunee | 25 min |
| Apr 10, 6:54 AM CDT | Special Marine Warning | GRB | 96 min | |
| Apr 10, 7:33 AM CDT | Special Weather Statement | GRB | Marathon, Portage, Wood | 27 min |
| Apr 10, 8:38 AM CDT | Special Weather Statement | GRB | Menominee, Outagamie, Shawano, Waupaca | 37 min |
| Apr 10, 9:31 AM CDT | Special Weather Statement | GRB | Marinette | 29 min |
| Apr 10, 3:13 PM CDT | Winter Weather Advisory | GRB | Florence, Forest, Langlade, Lincoln, Marinette, Oconto and 2 more | 18 hr |
| Apr 10, 6:42 PM CDT | Special Weather Statement | GRB | Winnebago | 33 min |
Nearby
River Flood Advisories in Michigan, 2017River Flood Advisories in Wisconsin, 2017Every river flood advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.